Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 45, NWS Melbourne, FL

April 25, 2021

NWS Melbourne, FL issued this special marine warning at Apr 25, 2021, 4:33 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2021, 4:33 PM EDT (20:33 UTC)
Expired
Apr 25, 2021, 5:30 PM EDT
In force
57 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 143 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

043 
WHUS52 KMLB 252033
SMWMLB
AMZ575-252130-
/O.NEW.KMLB.MA.W.0045.210425T2033Z-210425T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
433 PM EDT Sun Apr 25 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Sebastian Inlet to Jupiter Inlet 20-60 nm...

* Until 530 PM EDT.

* At 432 PM EDT, a severe thunderstorm was located 35 nm east of
  Saint Lucie Nuclear Power Plant, moving southeast at 30 knots.

  HAZARD...Wind gusts 34 knots or greater and large hail.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher 
           waves...lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible. Large hail could result in injury and damage to 
           boats.

* The severe thunderstorm will remain over mainly open waters.

LAT...LON 2717 7965 2767 7993 2773 7931 2732 7914
      2717 7910
TIME...MOT...LOC 2032Z 304DEG 28KT 2750 7961 

HAIL...>.75IN
WIND...>34KTS

$$

Smith

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 25, 4:01 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 25, 4:01 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
401 PM EDT Sun Apr 25 2021

.DISCUSSION...

Rest of Today-Tonight... The cold front is currently located across
central Florida, and is forecast to slowly moving southward through
this afternoon and early evening. An early start to convection this
morning, with showers and storms continuing to move southward with
the approach of the cold front. The line of storms is beginning to
weaken as they move southward and towards the Atlantic waters, which
is in agreement with what the HRRR model has been trying to show
today. The front and associated showers and storms are expected to
continue to move southward through the CWA this afternoon, and
exiting the Treasure Coast by this evening. The main impacts with
the stronger of these storms will be gusty winds up to 40 to 45 mph,
frequent cloud-to-ground lightning, and torrential downpours.
Westerly winds around 10 mph this afternoon, will veer to the NW by
late afternoon and early evening before becoming N/NE tonight and
decrease to around 5 mph. Behind the front, expect cool dry air with
clearing skies.

Warm once again today, with afternoon highs in the upper 80s and low
90s, with the higher temperatures occurring along the Treasure Coast.
Overnight lows will drop into the low 60s, except across Martin
county where lows will drop into mid to upper 60s.

Monday... A surface high pressure will build over the local area on
Monday and remain anchored there through the day. The cold front is
forecast to clear the Florida peninsula early Monday morning as the
associated low pressure located by the northeast U.S will continue
to pull northward. Locally, conditions will be dry with no
mentionable rain chances through the day with mostly sunny skies.
Winds will be NE around 5 mph in the morning before increasing to
around 10-12 mph in the afternoon. Temperatures will be slightly
cooler than they have been the last couple days, with afternoon
highs only reaching in the low 80s.

modified prev disc...

Tuesday-Thursday...Dry and warmer conditions forecast to prevail
through much of the week, as sfc high builds SE off the Mid-
Atlantic coast and ridge aloft extends NE across the Gulf and FL.
Onshore winds will progressively veer to E/SE through Thursday.
Highs will range from the low 80s along the coast and mid 80s
inland from through midweek, and then increase to the mid to upper
80s on Thu. Overnight lows will remain in the M-U60s.

Friday-Saturday...Consensus of more recent global guidance
indicating a fairly dry solution into at least Friday and the
blended Model guidance reflects this with introduction of small
PoP Friday, with somewhat better chances Saturday, as the ridge
in proximity and east of the area breaks down in response to a
northern stream trough moving offshore the Mid-Atlantic coast.
Will bump up shower coverage slightly Sat with a mentionable but
lower chc as well during Sunday.

&&

.AVIATION...Ongoing showers and storms from KMLB southward. A cold
front located across central Florida is making its way southward,
and is expected to exit the Treasure Coast by this evening. Have
included VCSH from KMCO southward through 21/23Z. VFR conditions
through the TAF period. Behind the front, expect clearing skies and
dry conditions with no mentionable rain chances through most of the
week. Westerly winds around 10 KT this afternoon will decrease and
veer to the N/NE around 5 KT overnight before increasing to around
12KT by mid morning tomorrow.

&&

.MARINE...
Rest of Today-Tonight... Ongoing showers and storms over the
Atlantic waters, mainly over the Brevard county waters. A cold front
is currently located across central Florida and is slowly moving
southward. The cold front, and associated convection, is forecast to
continue to move southward, exiting the Treasure Coast waters by
this evening. Current buoy 41009 observations show seas are around 2
ft. West to northwest winds around 10-15 KT this afternoon and
evening will veer north/northeast tonight.

Monday... A high pressure system will build over the local waters
during the day on Monday and will remain for much of the week. Drier
air will filter into the local area behind the front, allowing for
no mentionable rain chances on Monday. Winds will be from the NE
around 10-15 KT through the time frame. Seas are forecast to be 2-3
ft in the nearshore waters and 4-5 ft in the offshore waters.

Tuesday-Thursday...High pressure building SE off the Mid-Atlantic
coast during the period. Onshore winds veer E to SE Tue-Thu. Wind
speeds around 14-17 knots from Mon night-Tue, and then diminish
to 10-15 knots Wed-Thu. Seas 4-5 feet Tue decrease to 4 feet or
less toward mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  80  62  80 /   0   0   0   0
MCO  63  84  62  85 /   0   0   0   0
MLB  67  82  65  81 /   0   0   0   0
VRB  66  83  64  81 /  10   0   0   0
LEE  62  85  63  88 /   0   0   0   0
SFB  63  83  61  84 /   0   0   0   0
ORL  65  85  63  84 /   0   0   0   0
FPR  65  83  63  82 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Watson
LONG TERM....Pendergrast
AVIATION...Watson
Hazardous weather outlook, Apr 25, 3:59 PM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
359 PM EDT Sun Apr 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
359 PM EDT Sun Apr 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Lingering isolated thunderstorms will persist over the next few
hours from southern Brevard County towards Lake Okeechobee and the
Treasure Coast. Most hazardous weather has come to an end,
although a few lightning strikes cannot be ruled out.

.RIP CURRENT IMPACT...
A moderate risk for dangerous rip currents will continue at area
beaches. Remember to swim only within sight of a lifeguard, and
never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms will push offshore over the Atlantic waters, which
may produce wind gusts up to 34 knots, along with occasional
lightning strikes. Mariners south of Cape Canaveral should seek
safe harbor when storms threaten this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The threat for rip currents will remain moderate early this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Smith

In the hours before

Special weather statement, Apr 25, 12:13 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1213 PM EDT Sun Apr 25 2021

FLZ047-053-251645-
Southern Brevard County-Osceola-
1213 PM EDT Sun Apr 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD AND NORTHEASTERN
OSCEOLA COUNTIES...

At 1212 PM EDT, a strong thunderstorm was located near Lone Cabbage
Fish Camp, moving east-southeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Melbourne, Rockledge, Merritt Island, Suntree and Viera.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2816 8063 2825 8098 2835 8098 2835 8086
      2834 8086 2834 8071
TIME...MOT...LOC 1612Z 287DEG 18KT 2832 8092

Combs
Special weather statement, Apr 25, 12:54 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Sun Apr 25 2021

FLZ047-251730-
Southern Brevard County FL-
1254 PM EDT Sun Apr 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREVARD COUNTY UNTIL
130 PM EDT...

At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suntree, or 8 miles west of Patrick Air Force Base, moving southeast
at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Melbourne, Satellite Beach, Indialantic, Patrick Air Force Base and
Merritt Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2804 8052 2812 8086 2826 8086 2829 8057
      2813 8054 2811 8053
TIME...MOT...LOC 1654Z 292DEG 24KT 2820 8074

Combs
Local storm report, Apr 25, 4:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
416 PM EDT SUN APR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     3 SSW CAPE CANAVERAL    28.35N 80.62W
04/25/2021  M43.00 MPH       Brevard            FL   MESONET

            WXFLOW SITE ANDROS AVE MEASURED A WIND GUST OF 43 MPH/37
            KT.

0130 PM     TSTM WND GST     2 NW INDIALANTIC        28.11N 80.59W
04/25/2021  M44.00 MPH       AMZ552             FL   MESONET

            WXFLOW SITE N RIVERSIDE DR MEASURED A WIND GUST OF 44
            MPH/38 KT.

&&

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:52 AM EDTSpecial Marine WarningMLB53 min
Apr 25, 6:56 AM EDTSpecial Weather StatementMLBFlagler34 min
Apr 25, 7:31 AM EDTSpecial Weather StatementMLBLake59 min
Apr 25, 8:30 AM EDTSpecial Weather StatementMLBLake30 min
Apr 25, 8:39 AM EDTSevere Thunderstorm WarningMLBLake, Seminole, Volusia36 min
Apr 25, 9:28 AM EDTSpecial Weather StatementMLBSeminole32 min
Apr 25, 9:44 AM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia46 min
Apr 25, 10:04 AM EDTSpecial Marine WarningMLB56 min
Apr 25, 12:13 PM EDTSpecial Weather StatementMLBBrevard32 min
Apr 25, 12:54 PM EDTSpecial Weather StatementMLBBrevard36 min
Apr 25, 12:57 PM EDTSpecial Marine WarningMLB63 min
Apr 25, 7:22 PM EDTSpecial Marine WarningMLB53 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.